Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ringmaster

22 Starting Accutane... lets keep it real

Hey everyone, Im pretty new here, not a big poster maybe I haven't ever posted, I cant remember. Anyways I am on Day 2 @ 10mg per day. I have Lupus, hence the lower starting dose. My derm wants to do a 9 month course, 10mg for a month or so, then 20mg and progressing to 30mg. I decided not to read any other diaries or logs as I am fairly optimistic about this drug and I don't want to get high hopes/ preconceived notions, or worse lose faith in it all together. I did skim a few logs and it seems everyone pretty much breaks out at some point in the treatment etc etc... My derm said I wouldnt since I was starting on such a low dose, I almost called bullshit right there in his office, its not the first time I have been lied to by a doctor. Anyways Im off to the gym, talk later.

Share this post


Link to post
Share on other sites

DAY 3

Had some moderate back pain at the end of Day 1 which progressed to really annoying throughout Day 2 and was pretty much gone this morning when I woke up. One thing Ive noticed is being very tired and "thoughtful" I guess is the word.. or more introverted than usual. Its not a bad thing though, I slept like a log when my Girlfriend was over last night and normally I sleep pretty light when she's around. I did a ton of research before starting Accutane but now that Im on it its really hitting home and honestly Im losing my shit! I really hope this is the right thing to be doing. When you consider the side effects that some people report it makes you think that having Acne isnt so bad after all... that is until you remember how shitty it makes you feel.

EDIT: forgot the most important part! Acne is fairly under control, really enjoying the dryish skin!! (not being sarcastic!) Id say there are only a few active spots that have really remained unchanged since beginning treatment.

Share this post


Link to post
Share on other sites

Hi! I have a chronic illness, too, so it should to see how our Accutane journeys differ. They started me on 40mg, though. I'd rather get it over with, considering the awful health system I'm bound to. I'm sure both of us have been through worse than Accutane. Good luck!

Share this post


Link to post
Share on other sites

hey, just so you know, i started on 40 mg a day. and never got an initial breakout.

But my derm started me with two weeks of prednisone, a steroid to prevent an initial breakout.

good luck on your course!

Share this post


Link to post
Share on other sites
Hi! I have a chronic illness, too, so it should to see how our Accutane journeys differ. They started me on 40mg, though. I'd rather get it over with, considering the awful health system I'm bound to. I'm sure both of us have been through worse than Accutane. Good luck!

Yes I took a look at your log, its good to know that there are other people out there besides me with a few complications to their treatment. Sorry I know how that sounds lol but ya, not meant in a bad way

hey, just so you know, i started on 40 mg a day. and never got an initial breakout.

But my derm started me with two weeks of prednisone, a steroid to prevent an initial breakout.

good luck on your course!

Hey thanks! Unfortunately though I was on prednisone once before and it totally messed me up: acne like crazy, back aches, bad dreams etc... Im thinking of the IB this way... If im lucky enough to tollerate the Accutane long enough to have the IB then im doing well.

DAY 5

Nothing new over the last few days, just tiredness and back pains have gone. Ive been keeping up on the Carmex lip chap stuff and the face cream.

Share this post


Link to post
Share on other sites

DAY 9

Shitty breakout all over my chin today... I went with a "sterilized" pin and popped about 12 in total today. So now my chin is all rough, flaky, red, etc... Had some chest pains toady which is something I pay attention to becuase I have had two instances of Myocarditis (heart problems) in the past. The pains feel or felt more muscular than anything and didnt last very long. I have been TIRED the last few days, went to bed at 9:30 pm last night and had to wake up at 7:30 this morning although I could have slept longer.

Called my derm as he said to do when I started breaking out and he prescribed me A mycin or whatever so Im taking that at 400mg X 2, two times per day. I have a 5 bottles at the moment with a recurring prescription! How long does he want me to be on this stuff for

Share this post


Link to post
Share on other sites

DAY 10

Antibiotics are owning me HARD right now... TIRED, CRANKY, UPSET STOMACH.. They cleared up the breakout I just had though in record time. Theres just red marks everywhere from popping white heads but no new ones. For me that is pretty much un heard of... it usually gets much worse (without the antibiotics) from this point on so I guess Ill just have to put up with the tiredness etc

Having trouble staying focused studying for exams... not sure if thats the drugs or just my brain and its normal power down after about 30 minutes of exhaustive use lol

Share this post


Link to post
Share on other sites

DAY 15

Well my sex drive has been cut in half. Im tired ALL the time, sometimes sleeping for 1 or 2 hours during the day, just to make it through (that might be the antibiodics though). My mood is also a bit up and down, on the up I feel great! More confidence, pretty easy going attitude and a really inability to give a shit about anything. Example: I played rock band for 2 hours this morning instead of studying for an exam. On the down side though, when Im not feeling so hot, which was all the time before the accutane anyways, It seems to be amplified more. The highs are higher and the lows lower. One intersting thing though: the lows are not brought on by acne anymore, they just seem to come randomly and when I do have a few pimps its not really a big deal anymore... Any dudes out there that can relate to the lack of sex drive? Did it come back after treatment?

Share this post


Link to post
Share on other sites

DAY 29

Wow day 29 all ready! I haven't been on here in a while basically because I have been able to go out and enjoy life. The antibiotics are still kicking my ass, every day I need to sleep mid day for an hour, Im thirsty ALL the time and somewhat emotionally up and down but the accutane is working. I am so thankful that Ive been able to tolerate it thus far... even at a low dose, it is sufficient enough to have given me back about 15 days of my life!

As for side effects, my hair seems a little thinner, not much falling out (no more than usual??) and like I said, Im either feeling up or down, no in between. My joints are fine however I have noticed that if I go to grab a door or something with one finger (u know, just to catch it as its closing) there will be pain in that spot from the pressure. Also my feet have been giving me probs for the last few days which I can deal with for no new acne!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×